Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 55, NWS Little Rock, AR

June 6, 2021Pulaski County, Saline County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 6, 2021, 6:14 PM CDT for Pulaski County, Saline County, Arkansas. It was in force for 113 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2021, 6:14 PM CDT (23:14 UTC)
Expired
Jun 6, 2021, 8:07 PM CDT
In force
113 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Pulaski County, AR, Saline County, AR

The radar

The Little Rock radar (KLZK), 29 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 7:15 PM CDTFLASH FLOOD2 E Avilla, ARSPARKS ROAD AT ZUBER ROAD WAS FLOODING. WATER WAS OVER MANY ROADS IN THE AREA.
Jun 6, 8:00 PM CDTFLASH FLOODFerndale, ARPICTURE POSTED TO SOCIAL MEDIA OF WATER MOVING ACROSS A NEIGHBORHOOD ROAD IN FERNDALE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.2 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

200 
WGUS54 KLZK 062314
FFWLZK
ARC119-125-070130-
/O.NEW.KLZK.FF.W.0055.210606T2314Z-210607T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
614 PM CDT Sun Jun 6 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  West Central Pulaski County in central Arkansas...
  Northeastern Saline County in central Arkansas...

* Until 830 PM CDT.

* At 613 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Little Rock, Chenal Valley, Avilla, Ferndale and Congo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3481 9261 3481 9248 3465 9249 3465 9263

FLASH FLOOD...RADAR INDICATED

$$

44
1 follow-up statement
101 
WGUS74 KLZK 070107
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
807 PM CDT Sun Jun 6 2021

ARC119-125-070117-
/O.CAN.KLZK.FF.W.0055.000000T0000Z-210607T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pulaski AR-Saline AR-
807 PM CDT Sun Jun 6 2021

...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL PULASKI AND 
NORTHEASTERN SALINE COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3481 9261 3481 9248 3465 9249 3465 9263

$$

44

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:02 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 6, 3:02 PM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
302 PM CDT Sun Jun 6 2021

.SHORT TERM...Tonight Through Tuesday
An upper low pressure area is centered over northeast Oklahoma. With
an upper high over the southeast U.S., the upper low will slowly
move northeast through Tuesday.

Unsettled weather will continue through the short term. Expect
scattered showers and thunderstorms to become likely at times
through Tuesday. Some thunderstorms will produce brief heavy rain at
times. Through Tuesday afternoon expect 1 to 1.5 inches to fall in
many locations. The best chances for the heavier rainfall will be
central and south.

Lows tonight will be in the mid to upper 60s, and mid 60s to lower
70s Monday night. Highs Monday will be in the upper 70s to mid 80s,
and in the lower to mid 80s Tuesday.

&&

.LONG TERM...Tuesday Night Through Sunday
Beginning the period, southwesterly flow, aided by a low pressure
system to the north of the CWA paired with a dominant high pressure
continues moisture flow into much of the CWA, at least early in the
period. The low tracks into the Ohio Valley, still creating
unsettled weather for the CWA through at least late next week.

Tuesday night into Wednesday has highest PoPs over the area,
especially NE AR, as the upper level low pulls away from the state.
By late week, the low appears to move far enough away from the area
that impacts appear to be minimal. Models are currently in agreement
that by Friday morning rain exits the most/all of the CWA with a
break in shower activity. This break looks brief, however, given a
building ridge setting up a summer like pattern with PoPs elevated
during the afternoon hours.

During this stretch of active and wet weather, rain chances will be
possible everyday during most of the period. Rain showers and/or
thunderstorms are likely going to be scattered in nature meaning all
the rain is not likely to come all at once and will fall over an
extended period of time. With that said, any areas that see
training/stalled storms could get higher rainfall totals than any
surrounding areas. Therefore, isolated flash flooding cannot be
ruled out.

The first half of the period looks to see temperatures remain
average to slightly above average as highs look to be in the 80s
with lows in the mid to upper 60s. Late in the period, under the
building high pressure, temperature look to surge above average with
highs in the mid to upper 80s for most areas with some areas
possibly reaching into the low 90s. Lows look to remain in the upper
60s and low 70s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     66  81  68  81 /  80  90  80  90
Camden AR         67  83  70  83 /  70  90  60  70
Harrison AR       64  79  66  81 /  70  90  70  80
Hot Springs AR    66  80  67  81 /  80  90  70  80
Little Rock   AR  67  81  69  82 /  80  90  80  90
Monticello AR     69  83  71  84 /  70  80  50  60
Mount Ida AR      65  79  67  81 /  80  90  70  80
Mountain Home AR  65  80  66  81 /  70  90  70  80
Newport AR        69  83  70  81 /  80  80  80  90
Pine Bluff AR     68  83  70  83 /  70  80  70  80
Russellville AR   66  79  67  81 /  80  90  80  80
Searcy AR         67  82  69  81 /  80  90  80  90
Stuttgart AR      70  83  71  83 /  70  80  70  80
&&

.LZK Watches/Warnings/Advisories...NONE.

&&

Short Term...51 / Long Term...CONDRY
Hazardous weather outlook, Jun 6, 3:20 AM CDT, 14 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
320 AM CDT Sun Jun 6 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-071000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
320 AM CDT Sun Jun 6 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Isolated to widely scattered showers and thunderstorms will be
possible through the period with the best chances for seeing
thunderstorms during the afternoon through early evening hours.

Some locally heavy rainfall will be possible which may lead to an
isolated flash flood threat. The overall threat for seeing severe
weather will remain low but an isolated strong storm can not be
ruled out.

.DAYS TWO THROUGH SEVEN...Monday Through Saturday

Through the early portion of the forecast period, daily chances
for showers and some thunderstorms will prevail under a nearly
stationary upper level storm system. Rainfall accumulations around
the region through the end of next week could approach two to
four inches, with the greatest accumulations likely over the
southern and southwestern portions of the state. Persistent
rainfall could lead to increasing soil saturation/runoff, and
contribute to isolated flash flooding, particularly through Monday
and Tuesday. At this time...the threat of organized severe
weather remains low through the forecast period.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/232

In the hours before

Special weather statement, Jun 6, 2:59 PM CDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
259 PM CDT Sun Jun 6 2021

ARZ040-062045-
Polk AR-
259 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POLK COUNTY UNTIL 345 PM
CDT...

At 258 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grannis, or 10 miles north of De Queen, moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wickes...                         Grannis...
Hatfield...                       Vandervoort...
Shady...                          Hartley...
Cossatot River State Park...      Caney Creek Wilderness...
Mccauley...                       Cove...
Hatton...                         Potter...
Bogg Springs...

LAT...LON 3430 9447 3458 9436 3445 9403 3435 9411
      3435 9425 3427 9426 3427 9425 3419 9425
      3419 9447
TIME...MOT...LOC 1958Z 208DEG 22KT 3419 9439

230
Special weather statement, Jun 6, 5:59 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
559 PM CDT Sun Jun 6 2021

ARZ043-044-062345-
Pulaski AR-Saline AR-
559 PM CDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SALINE AND CENTRAL
PULASKI COUNTIES UNTIL 645 PM CDT...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm near
Salem in Saline County, or near Bryant. This storm was nearly
stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Little Rock...                    Benton...
West Little Rock...               Bryant...
Southwest Little Rock...          Shannon Hills...
Pinnacle Mountain State Park...   Otter Creek...
Geyer Springs...                  Mabelvale...
Salem in Saline County...         Chenal Valley...
Alexander...                      Bauxite...
Avilla...                         Congo...
Ferndale...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3456 9252 3468 9268 3488 9253 3470 9229
TIME...MOT...LOC 2259Z 223DEG 2KT 3467 9254

57

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:12 AM CDTFlash Flood WarningLZKPolk, Scott4 hr
Jun 6, 6:05 AM CDTFlash Flood WarningLZKMontgomery, Pike, Polk3 hr
Jun 6, 6:51 AM CDTFlash Flood WarningLZKJohnson, Logan, Yell3 hr
Jun 6, 2:59 PM CDTSpecial Weather StatementLZKPolk46 min
Jun 6, 5:59 PM CDTSpecial Weather StatementLZKPulaski46 min
Jun 6, 6:24 PM CDTFlash Flood WarningLZKJefferson, Lonoke98 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.